Journals / Adnan Menderes Üniversitesi Tıp Fakültesi Dergisi / 2006 / Cilt: 7 - Sayı: 1

Four cases of anticonvulsant hypersensitivity syndrome

Antikonvülzan hipersensitivite sendromlu dört olgu

Pages
39–42
Publication Date
2022-10-10
DOI
—
🏛️Bibliographic metadata and full text access for this article are provided via DergiPark.
DergiPark Record ↗
✨

AI Summary & Key Takeaways

AI Insight
⚡ TL;DR(Too Long; Didn't Read)

Except one case with erythroderma, all cases improved within 1-5 months.

📌 3 Key Takeaways

🎯
Objective & Hypothesis:Anticonvulsant hypersensitivity syndrome (AHS) that occurs with aromatic antiepileptic drugs such as phenytoin, carbamazepine, phenobarbital and primidone is an acute, life threatening multisystemic drug reaction.
📊
Key Findings & Data:In this article we aimed to present 4 patients with AHS and emphasize the characteristic clinical features of this syndrome.
💡
Conclusion & Impact:Except one case with erythroderma, all cases improved within 1-5 months.
🔬Design:Research Article
📍Scope:Comprehensive Sample
⚙️Variables:Domain Parameters

Abstract

Anticonvulsant hypersensitivity syndrome (AHS) that occurs with aromatic antiepileptic drugs such as phenytoin, carbamazepine, phenobarbital and primidone is an acute, life threatening multisystemic drug reaction. Most important clinical signs are fever, skin eruptions ranging from mild morbiliform eruption to Stevens-Johnson syndrome and lymphadenopathy. Beside hematological abnormalities such as eosinophilia, mononucleosis like atypic lymphocytosis, internal organ involvements including hepatitis, nephritis and pneumonia can be seen. Morbiliform maculopapular eruption is the most frequent skin sign. In this article we aimed to present 4 patients with AHS and emphasize the characteristic clinical features of this syndrome. In our series 4 male patients with AHS, between ages 17 and 64, had been treated with anticonvulsant drugs after epilepsy, psychiatric disease, trigeminal neuralgia and operation of a subdural hematoma. The causative agents were carbamazepine in 2 patients, diphenylhidantoin and oxcarbazepine in the others. Erythroderma in 3 patients and Stevens-Johnson syndrome in the 4th patient had developed after 1-1,5 months following initiation or alteration of anticonvulsant therapy. Fever, was observed in 4 patients, lymphadenopathy in 2 patients and hepatosplenomegaly in one patient. Laboratory evaluation showed leucocytosis in 3, increase in erythrocyte sedimentation rate in 3, elevated blood urea nitrogen and creatinin levels in 1 and elevated liver enzymes in all patients. Except one case with erythroderma, all cases improved within 1-5 months.

Özet

Fenitoin, karbamazepin, fenobarbital ve primidon gibi aromatik antiepileptik ilaçlarla oluşan antikonvülzan hipersensitivite sendromu (AHS) akut, yaşamı tehdit edici, multisistemik bir ilaç reaksiyonudur. En önemli klinik bulgular ateş, hafif morbiliform döküntünden Stevens-Johnson sendromuna kadar değişen cilt döküntüleri ve lenfadenopatidir. Eozinofili, mononükleozis benzeri atipik lenfositoz gibi hematolojik anormalliklerin yanı sıra hepatit, nefrit ve pnömoni gibi iç organ tutulumu ile beraber olabilir. Morbiliform makülopapüler erüpsiyon en sık görülen deri bulgusudur. Bu yazıda dört AHS olgusunun klinik bulguları değerlendirilerek, bu sendromun karakteristik klinik özelliklerini vurgulamak amaçlanmıştır. Serimizde bulunan AHS tanısı almış, yaşları 17-64 yaş arasında değişen 4 erkek olgunun epilepsi, psikiyatrik hastalık, trigeminal nevraji ve subdural hematom operasyonu sonrası antikonvülzan ilaç kullanımı mevcuttu. Olgulardan 2'sinde karbamazepin, diğer 2'sinde ise difenilhidantoin ve okskarbazepin birlikte kullanılmıştı. Bulgular ilaç tedavilerinin başlanmasından veya ilaç değiştirilmesinden 1-1.5 ay sonra, 3 olguda eritrodermi, 1 olguda Stevens-Johnson sendromu olarak ortaya çıkmıştı. Olguların hepsinde ateş yüksekliği, 2'sinde lenfadenopati ve 1'inde hepatosplenomegali mevcuttu. Laboratuvar bulgularından lökositoz 3 hastada, eritrosit sedimentasyon hızında artış 3 hastada, üre ve kreatinin yüksekliği 1 hastada mevcutken, tüm hastalarda karaciğer enzimlerinde yükselme saptandı. Tedavi ve takipleri yapılan hastaların eritrodermi tablosunda olan biri hariç hepsinde 1 -5 ay sonrasında iyileşme gözlendi.

🔖

Cite This Article

ŞENDUR, N., KARAMAN, G., ŞAVK, E., ŞAHİN, E. (2022). Four cases of anticonvulsant hypersensitivity syndrome. Adnan Menderes Üniversitesi Tıp Fakültesi Dergisi, Cilt: 7 - Sayı: 1, 39–42. https://ajindex.com/articles/429029

📄 Full Text PDF Viewer

📄

PDF görüntüleyici hazırlanıyor...

References (6)

  1. Kaur S, Sarkar R, Thami PG, Kanwar JA. Anticonvulsant hypersensitivity syndrome. Pediatr Dermatol 2002;19:142-5
  2. Stern RS, Wintroub BU. Cutaneous reactions to drugs. In: Fitzpatrick TB, Eisen AZ, Wolf K, Freedberg IM, Austen KF, editors. Dermatology in general medicine. 5th ed. New York: Mc Graw- Hill Book Company, 1999:1633-41
  3. Kaminsky A, Moreno M, Díaz M, Charas V, Bravo G, Kien C. Anticonvulsant hypersensitivity syndrome. Int J Dermatol 2005;44:594-8
  4. Hautmann G, Lotti T. Psychoactive drugs and skin. J Eur Acad Dermatol Venereol 2003;17:383-93
  5. Walia KS, Khan EA, Ko DH, Raza SS, Khan YN. Side effects of antiepileptics-a review. Pain Practise 2004;4:194-203
  6. Baba M, Karakaş M, Aksungur VL, Homan S, Yücel A, Acar MA, Memişoğlu HR. The anticonvulsant hypersensitivity syndrome. J Eur Acad Dermatol Venereol 2003;17:399-401 7) Odom RB, James WD, Berger GT. Andrew's diseases of the skin clinical dermatology. 9th ed. WB Saunders Company, Philedelphia, 2000:95-145.